Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 207, NWS Jackson, MS

June 19, 2015Clarke County, Jasper County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 19, 2015, 4:14 PM CDT for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 4:14 PM CDT (21:14 UTC)
Expired
Jun 19, 2015, 4:45 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, MS, Jasper County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WUUS54 KJAN 192114
SVRJAN
MSC023-061-067-192145-
/O.NEW.KJAN.SV.W.0207.150619T2114Z-150619T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHEASTERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SANDERSVILLE...OR 11 MILES NORTHEAST OF LAUREL...MOVING NORTHEAST
  AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HEIDELBERG AROUND 425 PM CDT.
  STAFFORD SPRINGS AROUND 435 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3186 8877 3183 8884 3183 8894 3178 8894
      3176 8898 3182 8917 3202 8909
TIME...MOT...LOC 2114Z 213DEG 20KT 3184 8904 

HAIL...1.00IN
WIND...60MPH
 
$$

17
2 follow-up statements
290 
WWUS54 KJAN 192125
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT FRI JUN 19 2015

MSC067-192134-
/O.CAN.KJAN.SV.W.0207.000000T0000Z-150619T2145Z/
JONES MS-
425 PM CDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3186 8877 3183 8884 3183 8896 3182 8901
      3182 8917 3202 8909
TIME...MOT...LOC 2124Z 213DEG 20KT 3189 8900 

$$

MSC023-061-192145-
/O.CON.KJAN.SV.W.0207.000000T0000Z-150619T2145Z/
JASPER MS-CLARKE MS-
425 PM CDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN JASPER AND SOUTHWESTERN CLARKE COUNTIES...

AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HEIDELBERG...
OR 15 MILES EAST OF STRINGER...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  STAFFORD SPRINGS AROUND 435 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3186 8877 3183 8884 3183 8896 3182 8901
      3182 8917 3202 8909
TIME...MOT...LOC 2124Z 213DEG 20KT 3189 8900 

HAIL...1.00IN
WIND...60MPH
 
$$

17
887 
WWUS54 KJAN 192137
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT FRI JUN 19 2015

MSC023-061-192146-
/O.EXP.KJAN.SV.W.0207.000000T0000Z-150619T2145Z/
JASPER MS-CLARKE MS-
437 PM CDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER AND
SOUTHWESTERN CLARKE COUNTIES WILL EXPIRE AT 445 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3186 8877 3183 8884 3183 8896 3182 8901
      3182 8917 3202 8909
TIME...MOT...LOC 2135Z 213DEG 20KT 3189 8900 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:55 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 19, 3:55 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT FRI JUN 19 2015

.DISCUSSION...TROPICAL DEPRESSION BILL CONTINUES TO SWIRL ACROSS
NORTHERN ARKANSAS AND SOUTHERN MISSOURI THIS AFTERNOON. SCATTERED
SHOWERS AND SOME ISOLATED THUNDERSTORMS HAVE DEVELOPED IN TWO
DISTINCT BANDS ACROSS THE CWA IN ASSOCIATION WITH THE OUTER
RAINBANDS OF BILL. MOST OF THIS ACTIVITY HAS JUST BROUGHT A QUICK
SHOWER TO LOCALES BUT I CANNOT COMPLETELY RULE OUT A STRONG STORM AS
THIS ACTIVITY HAS COMBINED WITH TEMPERATURES THAT HAVE CLIMBED INTO
THE UPPER 80S AND LOWER 90S. MODELS CONTINUE TO SHOW THAT BILL
SHOULD TRACK TO THE NORTH AND EAST ACROSS KENTUCKY THROUGH TONIGHT
INTO SATURDAY. THIS WILL ALLOW FOR SOME ACTIVITY TO LINGER IN THE
NORTH AND NORTHEASTERN PORTIONS OF MY CWA THROUGH TONIGHT BUT
OVERALL COVERAGE SHOULD DECREASE WITH THE LOSS OF DAYTIME HEATING.

DRIER CONDITIONS SHOULD OCCUR THIS WEEKEND BUT THERE WILL STILL BE
SOME POTENTIAL OF SHOWERS/STORMS IN THE NORTH ON SATURDAY AND IN THE
SOUTH ON SUNDAY. TEMPERATURES WILL INCREASE EACH DAY INTO THE 90S.
GOING THROUGH NEXT WEEK....THE UPPER RIDGE WILL BUILD MORE INTO THE
REGION AND TEMPERATURES SHOULD INCREASE INTO THE MID 90S THROUGH
ABOUT WEDNESDAY. CONTINUED HIGHER HUMIDITY VALUES WILL COMBINE WITH
THESE ABOVE NORMAL TEMPERATURES TO GIVE HEAT INDICES NEAR OR
EXCEEDING 105 DEGREES ACROSS THE AREA THROUGH WEDNESDAY. THE FLY IN
THE OINTMENT APPEARS THAT THERE SHOULD BE GREATER STORM COVERAGE
DURING THIS TIME AS WELL...STARTING IN THE SOUTH MONDAY AND TUESDAY
AND POTENTIALLY ACROSS MUCH OF THE CWA ON WEDNESDAY. HOWEVER...THERE
SHOULD BE ENOUGH CAUSE FOR HEAT ADVISORIES FOR AT LEAST SOME PORTION
OF THE AREA DURING THIS TIME. THIS WILL CONTINUE TO BE MONITORED
THROUGH LATER FORECASTS. /28/

&&

.AVIATION...SCATTERED SHRA/TSRA WILL CONTINUE TO EFFECT THE REGION
THIS AFTERNOON, WITH SOME ACTIVITY PERSISTING INTO THE EVENING
MAINLY NORTH OF I-20. OUTSIDE OF BRING BRIEF CIG/VISBY REDUCTIONS IN
CONVECTION, VFR CONDITIONS WILL PREVAIL UNTIL LATE TONIGHT. MVFR
STRATUS DEVELOPMENT IS POSSIBLE AROUND DAYBREAK SAT MORNING, LIFTING
TO VFR BY AROUND MID-MORNING. WINDS WILL BE GUSTY AT TIMES FROM THE
SOUTHWEST/WEST THIS AFTERNOON, DECREASING AROUND SUNSET. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  93  72  94 /  21  14   6   5
MERIDIAN      73  93  71  93 /  34  13   5   8
VICKSBURG     73  92  73  91 /  18  14   7   6
HATTIESBURG   75  95  73  94 /  20   9   4  13
NATCHEZ       74  91  73  92 /  19  10   5  13
GREENVILLE    74  93  74  94 /  23  17   4   7
GREENWOOD     74  92  73  91 /  36  20   3   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/DL
Hazardous weather outlook, Jun 19, 1:52 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CDT FRI JUN 19 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
152 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

DL

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 19, 3:32 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT FRI JUN 19 2015

MSZ057-058-192100-
CLARKE MS-JASPER MS-
332 PM CDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND WEST
CENTRAL CLARKE COUNTIES UNTIL 400 PM CDT...

AT 332 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PAULDING...OR 17 MILES SOUTH OF NEWTON...MOVING NORTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROSE HILL AND ORANGE AROUND 345 PM CDT.

LAT...LON 3196 8902 3206 8919 3222 8912 3222 8903
      3211 8882
TIME...MOT...LOC 2032Z 213DEG 20KT 3208 8906

17
Special weather statement, Jun 19, 3:46 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT FRI JUN 19 2015

MSZ027-036-192115-
CARROLL MS-HOLMES MS-
346 PM CDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CARROLL AND
NORTHEASTERN HOLMES COUNTIES UNTIL 415 PM CDT...

AT 345 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BLACK HAWK...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BLACK HAWK AND EMORY AROUND 355 PM CDT.
  COILA AROUND 410 PM CDT.

LAT...LON 3319 8997 3325 9013 3345 9006 3330 8976
TIME...MOT...LOC 2045Z 213DEG 20KT 3325 9002

17
Special weather statement, Jun 19, 3:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT FRI JUN 19 2015

MSZ034-040-041-192130-
WASHINGTON MS-ISSAQUENA MS-SHARKEY MS-
353 PM CDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ISSAQUENA...
NORTHERN SHARKEY AND SOUTH CENTRAL WASHINGTON COUNTIES UNTIL 430 PM
CDT...

AT 353 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ROLLING FORK...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ANGUILLA AROUND 405 PM CDT.
  NITTA YUMA AROUND 410 PM CDT.
  PANTHER BURN AROUND 415 PM CDT.

LAT...LON 3311 9098 3301 9066 3298 9066 3283 9087
      3293 9105
TIME...MOT...LOC 2053Z 213DEG 20KT 3295 9092

17
Special weather statement, Jun 19, 4:09 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT FRI JUN 19 2015

MSZ057-066-192145-
JONES MS-JASPER MS-
409 PM CDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JASPER AND
NORTHEASTERN JONES COUNTIES UNTIL 445 PM CDT...

AT 409 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SANDERSVILLE...OR 9 MILES NORTHEAST OF LAUREL...MOVING NORTHEAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HEIDELBERG AROUND 425 PM CDT.

LAT...LON 3182 8894 3177 8894 3174 8904 3182 8919
      3201 8913 3189 8891 3183 8891
TIME...MOT...LOC 2109Z 213DEG 20KT 3182 8906

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:37 PM CDTSpecial Weather StatementJANMadison23 min
Jun 19, 3:32 PM CDTSpecial Weather StatementJANJasper28 min
Jun 19, 3:46 PM CDTSpecial Weather StatementJANCarroll29 min
Jun 19, 3:53 PM CDTSpecial Weather StatementJANSharkey37 min
Jun 19, 4:09 PM CDTSpecial Weather StatementJANJasper36 min
Jun 19, 4:23 PM CDTSpecial Weather StatementJANHumphreys37 min
Jun 19, 4:53 PM CDTSpecial Weather StatementJANHolmes37 min
Jun 19, 5:09 PM CDTSpecial Weather StatementJANHolmes36 min
Jun 19, 5:43 PM CDTSpecial Weather StatementJANClay32 min
Jun 19, 6:05 PM CDTSpecial Weather StatementJANLowndes25 min
Jun 19, 6:18 PM CDTSpecial Weather StatementJANYazoo27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.